Just a venting thread and it might be a useful heads-up.
I was prescribed Levaquin as an anti-biotic for a sinus infection a week or so back. (it's a reasonably strong anti-biotic course, 1 pill per day - ten days)
I'd read through the contra-indicators and general side effects listed when I filled the prescription and had talked to my doctor at the time re anything I needed to be careful of.
Currently I'm on a strength program, not crazy heavy but increasing weight per workout etc. So, last workout I started into bench etc and was just struggling to even make one rep without significant discomfort and weakness. I cut back significantly, finished workout - decided to just chalk it up as a light workout and maybe pushing heavy again with insufficient rest since my last session.
3 days later, I still have what feels like significant DOMS and discomfort around tendons and tendon inserts in a bunch of places (pecs, triceps, elbows, bicep, delts). Left pec being particularly bad. I decided to hit the product website and look at any other noted issues or side effects. Apparently there have been numerous reported instances of individuals rupturing tendons while on Levaquin. yay. So, called prescribing doctor - no training for the next week while it flushes out of my system and then re-evaluate to see if I need to go to Sports Med Doc as a follow-up on tendon soreness.
So, long story short, if you get a prescription for something - hit the product site for the latest information on possible side effects and indicators as your doctor won't always be as current as he should, or just may not think about it too hard.
Which is my personal peeve - I look like I lift weights, if the guy had been fucking paying attention he should have asked and then could have avoided what may now be a more serious problem. fucker!
Yes, yes, I could have asked him too but I want a few hours of righteous indignation and being able to blame someone else.
Single Sign On provided by vBSSO